Alert archive / Alabama / Flash Flood Warnings in 2014

Flash Flood Warning 39, NWS Huntsville, AL

August 18, 2014Jackson County, Alabama

NWS Huntsville, AL issued this flash flood warning at Aug 18, 2014, 8:38 AM CDT for Jackson County, Alabama. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2014, 8:38 AM CDT (13:38 UTC)
Expired
Aug 18, 2014, 2:30 PM CDT
In force
6 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

County Jackson County, AL

The radar

The Northeast Alabama radar (KHTX), 4 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 9:15 AM CDTFLASH FLOOD4 Nw Stevenson, ALA PORTION OF CR 171 IN THE TALLEY BRANCH AREA WAS WASHED OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WGUS54 KHUN 181338
FFWHUN
ALC071-181630-
/O.NEW.KHUN.FF.W.0039.140818T1338Z-140818T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
838 AM CDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN JACKSON COUNTY IN NORTHEAST ALABAMA...

* UNTIL 1130 AM CDT
    
* AT 837 AM CDT...DOPPLER RADAR INDICATED REPEATED THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS THE NORTHERN HALF OF JACKSON COUNTY. 
  RADAR ESTIMATES UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN... 
  ESPECIALLY BETWEEN HYTOP AND BRIDGEPORT. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY...PARTICULARLY IN THE NARROW VALLEYS 
  BETWEEN HIGHER RIDGETOPS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BRIDGEPORT...SOUTH PITTSBURG...STEVENSON...SKYLINE...HYTOP...
  ORME...HOLLYTREE...PRINCETON...JERICHO AND ESTILLFORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3483 8563 3478 8564 3480 8634 3483 8633
      3488 8635 3491 8631 3493 8632 3494 8632
      3495 8629 3492 8627 3493 8626 3497 8629
      3498 8631 3499 8631 3499 8561 3486 8559

$$

BCC
4 follow-up statements
195 
WGUS74 KHUN 181430
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
930 AM CDT MON AUG 18 2014

ALC071-181630-
/O.CON.KHUN.FF.W.0039.000000T0000Z-140818T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON AL-
930 AM CDT MON AUG 18 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
NORTHERN JACKSON COUNTY...

AT 929 AM CDT...DOPPLER RADAR INDICATED THAT AN AREA OF 
THUNDERSTORMS WAS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO 
THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED 
TO CONTINUE IN PORTIONS OF THE WARNED AREA. AT 915 AM...LOCAL LAW 
ENFORCEMENT IN JACKSON COUNTY REPORTED THAT A PORTION OF A ROAD WAS 
WASHED OUT ALONG COUNTY ROAD 171 IN THE TALLEY BRANCH AREA IN 
JACKSON COUNTY. 

SOME LOCATIONS THAT WILL CONTINUE TO EXPERIENCE FLOODING INCLUDE... 
BRIDGEPORT...SOUTH PITTSBURG...STEVENSON...SKYLINE...HYTOP...ORME... 
HOLLYTREE...PRINCETON...JERICHO AND ESTILLFORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3483 8563 3478 8564 3480 8634 3483 8633
      3488 8635 3491 8631 3493 8632 3494 8632
      3495 8629 3492 8627 3493 8626 3497 8629
      3498 8631 3499 8631 3499 8561 3486 8559

$$

TT
407 
WGUS54 KHUN 181551
FFWHUN
ALC071-181830-
/O.EXT.KHUN.FF.W.0039.000000T0000Z-140818T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1051 AM CDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN JACKSON COUNTY IN NORTHEAST ALABAMA...

* UNTIL 130 PM CDT

* AT 1050 AM CDT...DOPPLER RADAR INDICATED THAT HEAVY RAIN HAD 
  SUBSIDED ACROSS NORTHERN JACKSON COUNTY. HOWEVER...SEVERAL AREAS 
  FROM HYTOP TO BRIDGEPORT HAVE RECEIVED 3 TO 5 INCHES OF RAIN THIS 
  MORNING...SO RUNOFF IS ONGOING...AND FLASH FLOODING IS ALREADY 
  OCCURRING. IN FACT...AT 915 AM THIS MORNING...LOCAL LAW 
  ENFORCEMENT REPORTED THAT COUNTY ROAD 171 NORTHWEST OF STEVENSON 
  HAD BEEN WASHED OUT. CONTINUED RUNOFF WILL CONTINUE THE FLASH 
  FLOOD THREAT THROUGH AT LEAST 130 PM.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BRIDGEPORT...SOUTH PITTSBURG...STEVENSON...SKYLINE...HYTOP...
  ORME...HOLLYTREE...PRINCETON...JERICHO AND ESTILLFORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3483 8563 3478 8564 3480 8634 3483 8633
      3488 8635 3491 8631 3493 8632 3494 8632
      3495 8629 3492 8627 3493 8626 3497 8629
      3498 8631 3499 8631 3499 8561 3486 8559

$$

BCC
169 
WGUS54 KHUN 181819
FFWHUN
ALC071-181930-
/O.EXT.KHUN.FF.W.0039.000000T0000Z-140818T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
119 PM CDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN JACKSON COUNTY IN NORTHEAST ALABAMA...

* UNTIL 230 PM CDT
    
* AT 118 PM CDT...DOPPLER RADAR INDICATED A NEW CLUSTER OF 
  THUNDERSTORMS WITH HEAVY RAIN MOVING INTO NORTHERN JACKSON COUNTY. 
  WHILE 3 TO 5 INCHES OF RAIN HAS ALREADY FALLEN...THESE NEW STORMS 
  COULD PRODUCE ANOTHER 1 TO 2 INCHES BY 230 PM CDT...WHICH COULD 
  CAUSE FLASH FLOODING TO REDEVELOP QUICKLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
  BRIDGEPORT...STEVENSON...SKYLINE...HYTOP...HOLLYTREE...PRINCETON... 
  AND JERICHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3483 8563 3478 8564 3480 8634 3483 8633
      3488 8635 3491 8631 3493 8632 3494 8632
      3495 8629 3492 8627 3493 8626 3497 8629
      3498 8631 3499 8631 3499 8561 3486 8559

$$

BCC
923 
WGUS74 KHUN 181925
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
225 PM CDT MON AUG 18 2014

ALC071-181934-
/O.EXP.KHUN.FF.W.0039.000000T0000Z-140818T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON AL-
225 PM CDT MON AUG 18 2014

...THE FLASH FLOOD WARNING FOR NORTHERN JACKSON COUNTY WILL EXPIRE AT
230 PM CDT...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A 
THREAT TO LIFE OR PROPERTY. HEAVY RAINFALL HAS ALSO EXITED TO THE 
SOUTHEAST. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED 
TO EXPIRE AT 230 PM CDT.

LAT...LON 3483 8563 3478 8564 3480 8634 3483 8633
      3488 8635 3491 8631 3493 8632 3494 8632
      3495 8629 3492 8627 3493 8626 3497 8629
      3498 8631 3499 8631 3499 8561 3486 8559

$$

BCC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 6:45 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 18, 6:45 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
645 AM CDT MON AUG 18 2014

.UPDATE...
FOR 12Z TAFS

&&

.DISCUSSION...
/ISSUED 425 AM CDT MON AUG 18 2014/
CONVECTIVE CELLS HAVE BEEN DEVELOPING ACROSS THE NRN/WRN PARTS OF
THE CNTRL TN VALLEY OVER THE PAST COUPLE OF HRS...WITHIN A LIGHT WNW
FLOW REGIME. THIS ACTIVITY WAS BEING DRIVEN BY A WEAK EMBEDDED UPPER
DISTURBANCE TRAVERSING ACROSS THE REGION. ADDITIONAL CONVECTION IS
XPCTED LATER TODAY...AS A SECONDARY WAVE OVER THE MID SOUTH/LOWER MS
VALLEY REGIONS TRANSLATES EWD...RESULTING IN NUMEROUS SHOWERS/TSTMS.
WHILE MOISTURE PROFILES LOOK TO BE FAIRLY DENSE NOW AOA H5 THEREBY
SOMEWHAT MITIGATING THE THREAT FOR SUDDEN MICROBURSTS...NEAR ZONAL
TRANSPORT WINDS AROUND 20KT DOES SUPPORT POSSIBLE CELL TRAINING OF
TSTMS. THIS ALREADY LOOKS TO BE DEVELOPING ACROSS SRN MID TN...AND
MAY VERY WELL BECOME A THREAT FOR THE REMAINDER OF THE AREA AS THE
DAY PROGRESSES. AT THE SFC...A WEAK COLD FRONT IS POSITIONED FROM
THE OH VALLEY WWD INTO THE MID PLAINS...WITH THE LATEST MODEL RUNS
SUGGESTING THE BOUNDARY REMAINING FAIRLY STAGNANT WELL INTO TUE.

CONVECTIVE ACTIVITY SHOULD BEGIN TO GRADUALLY TAPER OFF FROM W TO E
THIS EVENING...WITH THE PASSAGE OF THE UPPER DISTURBANCE TO THE ESE.
WITH THE FLOW PATTERN REMAINING OUT OF THE NW...ISO SHOWERS/TSTMS
WILL AT LEAST REMAIN IN THE FORECAST INTO WED...WITH THE 00Z GLOBAL
MODELS HINTING AT SOME ADDITIONAL UPPER WAVES IMPACTING PORTIONS OF
THE AREA...BEFORE STRONG UPPER RIDGING OUT OF THE CNTRL/SRN PLAINS
STARTS TO TRANSLATE EWD. OVERALL CONDS SHOULD BEGIN TO IMPROVE ON
WED WITH THE UPCOMING SFC/UPPER HIGH. LATTER HALF OF THE MODEL
GUIDANCE IN FACT HAS AFTERNOON TEMPS CLIMBING WELL INTO THE MID 90S
BY MID WEEK...AS THE CENTER OF THE UPPER RIDGE BECOMES ENTRENCHED
ACROSS THE CNTRL GULF COAST. AFTERNOON HEAT INDICES BOTH WED AND THU
MAY EXCEED THE 100F MARK BY A COUPLE OF DEGREES...BEFORE SLIGHTLY
DRIER AIR PERHAPS FILTERS INTO THE AREA.

09

&&

.AVIATION...
FOR 12Z TAFS...LARGE CLUSTERS OF SHRA/TSRA...WITH BRIEF/TEMPO FLIGHT
RESTRICTIONS...ARE GRADUALLY MOVING E ACROSS THE CNTRL/ERN HALF OF
THE AREA...AND SHOULD EXIT TO THE E WITHIN THE NEXT 1-2 HRS. VFR
CONDS SHOULD THEN PREVAIL INTO THE AFTERNOON PERIOD...BEFORE ANOTHER
UPPER DISTURBANCE OUT OF THE WNW RESULTS IN SCT/NUM SHRA/TSRA FORMING
W TO E. CONVECTION MAY THEN BEGIN TO GRADUALLY TAPER OFF LATER THIS
EVENING TO THE E...WITH VFR CONDS PREVAILING INTO THE EARLY MORNING
HRS TUE. SOME -BR CANNOT BE RULED OUT OVERNIGHT GIVEN THE XPCTED
RAINFALL AND LIGHT WINDS...ALTHOUGH THE PROB IS FAIRLY LOW ATTM.

09

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 18, 3:43 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
343 AM CDT MON AUG 18 2014

ALZ001>010-016-TNZ076-096-097-182100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
343 AM CDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL OCCUR THIS
MORNING INTO THE AFTERNOON HOURS...AND END TONIGHT. RAINFALL WILL BE
HEAVY AT TIMES...AND IN SOME CASES COULD CAUSE SIGNIFICANT PONDING OF
WATER OR BRIEF FLASH FLOODING IN POOR DRAINAGE AREAS. GUSTY WINDS AND
FREQUENT LIGHTNING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED THUNDERSTORMS ARE EXPECTED ON TUESDAY INTO WEDNESDAY.

HOT AND MUGGY CONDITIONS ARE EXPECTED FOR THE BALANCE OF THE WEEK.
AFTERNOON HIGH TEMPERATURES WILL REACH THE LOWER TO MIDDLE 90S AND
HEAT INDEX VALUES MAY APPROACH OR EXCEED 100 DEGREES.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 18, 5:06 AM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
506 AM CDT MON AUG 18 2014

ALZ005>007-181045-
MORGAN AL-MADISON AL-LIMESTONE AL-
506 AM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN...SOUTHWESTERN
MADISON AND SOUTHEASTERN LIMESTONE COUNTIES UNTIL 545 AM CDT...

AT 505 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PRICEVILLE AND DECATUR...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND INTENSE DOWNPOURS WILL OCCUR WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN HUNTSVILLE...DECATUR...REDSTONE ARSENAL...PRICEVILLE...
TRIANA...MARSHALL SPACE FLIGHT CENTER...HUNTSVILLE INTERNATIONAL
AIRPORT...MOORESVILLE...WHITESBURG AND LACEYS SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3451 8700 3462 8700 3469 8657 3452 8655
      3450 8656 3449 8656
TIME...MOT...LOC 1005Z 262DEG 27KT 3458 8692

KULA
Special weather statement, Aug 18, 5:53 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
553 AM CDT MON AUG 18 2014

ALZ009-010-181130-
DE KALB AL-JACKSON AL-
553 AM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 630 AM CDT...

AT 552 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
WITH INTENSE DOWNPOURS OVER SCOTTSBORO AND SECTION...MOVING EAST AT
30 MPH.

BRIEF WINDS IN EXCESS OF 30 MPH WILL ALSO BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...HENAGAR...STEVENSON...HOLLYWOOD...SECTION...IDER...
PISGAH...DUTTON...SULPHER SPRINGS AND MARTINTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3458 8611 3483 8597 3489 8559 3461 8554
TIME...MOT...LOC 1052Z 266DEG 37KT 3463 8597

KULA
Special weather statement, Aug 18, 7:19 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
719 AM CDT MON AUG 18 2014

ALZ009-181315-
JACKSON AL-
719 AM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND NORTHERN JACKSON
COUNTY UNTIL 815 AM CDT...

AT 717 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH INTENSE
RAINFALL ALONG AND NORTH OF SKYLINE...SCOTTSBORO AND
BRIDGEPORT...MOVING EAST AT 35 MPH.  HEAVY DOWNPOURS WILL REDUCE
VISIBILITY AND CAUSE WATER TO POND QUICKLY ON AREA ROADS.

LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...SOUTH PITTSBURG...STEVENSON...HOLLYWOOD...SKYLINE...
PLEASANT GROVES...HYTOP...ORME...HOLLYTREE AND PRINCETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MINOR FLOODING ON ROADS AND IN LOW LYING AREAS IS POSSSIBLE. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3483 8563 3475 8566 3475 8569 3473 8570
      3473 8635 3494 8631 3495 8629 3492 8627
      3497 8630 3499 8630 3499 8561 3486 8559
TIME...MOT...LOC 1217Z 270DEG 34KT 3483 8605

KULA
Local storm report, Aug 18, 7:42 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
742 AM CDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     FLASH FLOOD      2 NNW WINCHESTER        35.21N 86.12W
08/18/2014                   FRANKLIN           TN   EMERGENCY MNGR

            PORTIONS OF OLD ESTILL SPRINGS ROAD GOING INTO THE
            WINCHESTER AREA WAS CLOSED.

&&

KWEBER
Local storm report, Aug 18, 7:47 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
747 AM CDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     HEAVY RAIN       5 SE SEWANEE            35.15N 85.87W
08/18/2014  M4.90 INCH       FRANKLIN           TN   COCORAHS

            24 HOUR RAINFALL THROUGH 725 AM.

&&

KULA
Local storm report, Aug 18, 7:48 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
748 AM CDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     HEAVY RAIN       WINCHESTER              35.19N 86.11W
08/18/2014  E3.88 INCH       FRANKLIN           TN   CO-OP OBSERVER

            3.88 INCHES OF RAINFALL WAS REPORTED IN 4 HOURS.

&&

KWEBER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:47 PM CDTSpecial Weather StatementHUNColbert43 min
Aug 17, 9:22 PM CDTSpecial Weather StatementHUNFranklin38 min
Aug 18, 4:48 AM CDTSpecial Weather StatementHUNMadison42 min
Aug 18, 5:06 AM CDTSpecial Weather StatementHUNMorgan39 min
Aug 18, 5:53 AM CDTSpecial Weather StatementHUNJackson37 min
Aug 18, 7:19 AM CDTSpecial Weather StatementHUNJackson56 min
Aug 18, 11:57 AM CDTSpecial Weather StatementHUNMorgan33 min
Aug 18, 12:48 PM CDTSpecial Weather StatementHUNMadison27 min
Aug 18, 2:52 PM CDTSpecial Weather StatementHUNDeKalb38 min
Aug 18, 2:58 PM CDTSpecial Weather StatementHUNCullman32 min
Aug 18, 3:30 PM CDTSpecial Weather StatementHUNMadison45 min
Aug 18, 4:01 PM CDTSpecial Weather StatementHUNMorgan44 min
Aug 18, 4:04 PM CDTSevere Thunderstorm WarningHUNCullman, Morgan26 min
Aug 18, 4:09 PM CDTSpecial Weather StatementHUNMarshall36 min
Aug 18, 4:35 PM CDTSpecial Weather StatementHUNMarshall40 min
Aug 18, 5:55 PM CDTSpecial Weather StatementHUNFranklin50 min

Nearby

Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.